MAUDE Adverse Event Report: ABIOMED, INC. IMPELLA RP; TEMPORARY NON-ROLLER TYPE RIGHT HEART SUPPORT BLOOD PUMP

ABIOMED, INC. IMPELLA RP; TEMPORARY NON-ROLLER TYPE RIGHT HEART SUPPORT BLOOD PUMP
Model Number IMPELLA RP
Medical Device Problem Code Failure to Sense (1559)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/30/2022
Type of Reportable Event Malfunction
Event or Problem Description
The complainant reported a patient in right ventricular failure was implanted with an impella rp device for mechanical circulatory support.The patient had a previous impella cp implanted and escalated to an impella 5.5 for increased support on (b)(6) 2022.The patient was then bridged to a durable left ventricular assist device on (b)(6) 2022.The patient was later found to be in right ventricular failure and the decision was made to place the impella rp.It was reported that during impella rp placement, there was an alarm for ¿flow calculation disabled¿ and failed a manual zero attempted.The insertion was aborted and a new impella rp was successfully placed.There was no patient harm reported.
 
Additional Manufacturer Narrative
The returned data logs indicate a raw placement signal (ps) of around 100 mmhg, and a displayed ps fluctuating around -200 mmhg and out of range.Since the raw ps appeared in range, the logs did not indicate any mechanical or electrical issues with the sensor voltage reading itself.Since the displayed ps was unreliable, it indicates a communication issue between the raw signal input and the readout from the epm.Thus, the root cause of the dp sensor failure is due to a communication issue.However, the exact communication issue cannot be pinpointed without the pump returned.This report is being filed as part of a retrospective review of historical records.
 
Additional Manufacturer Narrative
D4: udi information and expiration date was provided.H4: device manufacture date was provided.

Brand Name
IMPELLA RP
Common Device Name
TEMPORARY NON-ROLLER TYPE RIGHT HEART SUPPORT BLOOD PUMP
Manufacturer (Section D)
ABIOMED, INC.
22 cherry hill dr.
danvers MA 01923
Manufacturer (Section G)
ABIOMED, INC.
22 cherry hill dr.
danvers NY 01923
Manufacturer Contact
derek sammarco
MDR Report Key20956396
Report Number1220648-2024-24871
Device Sequence Number12658588
Product Code PYX
UDI-Device Identifier00813502011029
UDI-Public(01)00813502011029(10)1484873(17)210831
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P170011
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2021
Device Model NumberIMPELLA RP
Device Catalogue Number004334
Device Lot Number1484873
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/30/2022
Supplement Date Received by Manufacturer05/12/2022
Initial Report FDA Received Date12/17/2024
Supplement Report FDA Received Date09/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/30/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age63 YR
Patient SexMale
Patient RaceWhite